Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 8, 2012Chattooga County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2012, 7:55 PM EDT for Chattooga County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2012, 7:55 PM EDT (23:55 UTC)
Expired
Aug 8, 2012, 8:30 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 713 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
713 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS82 KFFC 082355
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT WED AUG 8 2012

GAZ011-090030-
755 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA COUNTY UNTIL 830 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMMERVILLE THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT 
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT IMPACTS  
CHATTOOGA COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF 
THIS STORM INCLUDE TIDINGS...JAMES H. FLOYD STATE PARK...TRION... 
SUMMERVILLE...LYERLY...BERRYTON...MENLO AND CLOUDLAND. HEAVY 
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3459 8548 3455 8523 3440 8525 3437 8534
      3436 8549 3439 8549 3439 8550
TIME...MOT...LOC 2354Z 094DEG 1KT 3446 8535

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:54 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 8, 7:54 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT WED AUG 8 2012

.UPDATE...
HAVE MADE SOME REVISIONS TO POPS AND WX TO ACCOUNT FOR CURRENT
RADAR TRENDS. ACTIVITY BUILDING INTO THE NORTH AND EASTERN
METRO...AND HAVE INCREASED POPS IN THESE AREAS OVER THE NEXT FEW
HOURS. EXPECTING GRADUAL WEAKENING OF CONVECTION WITH THE LOSS OF
DIURNAL HEATING. LAPS AND LATEST SHORT TERM MODELS INDICATING AREA
OF MORE STABLE CONDITIONS OVER THE CITY OF ATLANTA AND CENTRAL
METRO AREAS...AS WELL AS THE WESTERN SECTIONS. EXPECT THIS TO AID
IN WEAKENING TREND AS CONVECTION BUILDS SLIGHTLY TO THE SOUTHWEST
TOWARDS DOWNTOWN.

OTHERWISE...HAVE MADE FEW CHANGES TO THE REMAINDER OF THE
FORECAST. HAVE AMENDED HOURLY TEMPERATURE AND DEW POINTS GRIDS
BASED ON CURRENT AND EXPECTED OBS. WILL UPDATE FORECAST AS
NECESSARY THROUGH THE EVENING HOURS.

31

&&

.PREV DISCUSSION... /ISSUED 342 PM EDT WED AUG 8 2012/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHC FOR DEEP CONVECTION THIS AFTERNOON AND
THURSDAY AFTERNOON. OVERALL LARGE SCALE PATTERN CONTINUES TO BE
DOMINATED BY LONGWAVE RIDGE IN THE WRN CONUS AND LONGWAVE TROUGH IN
THE EAST. SO FAR TODAY...CONVECTION HAS BEEN ISOLATED. HAVE DROPPED
NEAR TERM POPS BUT HAVE KEPT SLT CHC IN MOST PLACES. ANY CONVECTION
SHOULD DISSIPATE BY 03Z EXCEPT FOR POSSIBLY THE FAR SE COUNTIES. 12Z
MODELS SHOW SOME SORT OF SHORTWAVE TROUGH MOVING THROUGH THE BASE OF
THE LW TROUGH JUST TO OUR WEST THURSDAY...THOUGH THE GFS IS BY FAR
THE STRONGEST DEPICTING ITS INTENSITY. HPC QPF/POP GUIDANCE SEEMS TO
HAVE A GOOD HANDLE ON THIS. WITH WIDESPREAD CLOUDS AND SCT SHRA...
INSTABILITY MAY BE LIMITED FOR MUCH SVR CONVECTION. MAV TEMPS HAVE
DONE EXCEEDINGLY WELL THE LAST 30 DAYS. HAVE WEIGHTED HEAVILY TOWARD
PERSISTENCE AND BIAS-ADJUSTED MAV FOR TEMPS BUT TWEAKED TEMPS BASED
ON EXPECTED CLOUD/PRECIP COVERAGE.

SNELSON

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
NO MAJOR CHANGES EXPECTED TO THE EXTENDED FORECAST. MODELS IN GOOD
AGREEMENT ON CUT OFF LOW DEVELOPING VICINITY OF GREAT LAKES FRIDAY
INTO SATURDAY. THERE IS SOME DISAGREEMENT BETWEEN MODELS ON HOW
FAR SOUTH THIS LOW WILL DEVELOP...HOWEVER IT STILL LOOKS LIKE THE
DEEPENING EASTERN STATES TROUGH WILL PUSH THE SURFACE FRONT INTO
CENTRAL OR SOUTH GEORGIA FRIDAY NIGHT INTO SATURDAY. WITH DRIER
AIR MOVING IN AND ONLY WEAK INSTABILITY AVAILABLE...HAVE LEFT POPS
OUT FOR MUCH OF THE CWA SATURDAY NIGHT THROUGH SUNDAY NIGHT.
MOISTURE RETURNING AGAIN BY MONDAY WITH INCREASING SOUTHERLY
FLOW...SO MAINLY DIURNAL POPS HAVE BEEN INCLUDED. SOMEWHAT COOLER
TEMPERATURES OVER THE WEEKEND...ESPECIALLY OVERNIGHT LOWS.

01

&&

.AVIATION...
00Z UPDATE...
EVENING CONVECTION STILL FIRING ACROSS NORTH GEORGIA...AND
APPROACHING ATL METRO SITES. EXPECTING THIS ACTIVITY TO DIMINISH
INTO THE OVERNIGHT HOURS. MORNING PATCHY FOG WILL BE DEPENDENT ON
PRECIP ACTIVITY TONIGHT...AND BASED ON AFTERNOON AND EVENING
CONVECTION...HAVE ONLY GONE WITH IFR VSBYS IN AHN AREAS. GRADUAL
CLEARING EXPECTED OVERNIGHT...WITH CU DEVELOPING LATE MORNING AND
EARLY AFTERNOON. BEST TIMING FOR CONVECTION THURS WILL BE
19-23Z...AND HAVE GONE WITH A PROB30 FOR TSRA. WINDS WILL LIGHT
OVERNIGHT...THEN SW AT 5-8KTS THROUGH THE DAYTIME HOURS.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT FOR TONIGHT MEDIUM
CONFIDENCE CONVECTION WILL NOT IMPACT KATL DIRECTLY.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  89  71  88 /  40  30  40  60
ATLANTA         74  88  72  85 /  30  40  40  60
BLAIRSVILLE     64  83  67  83 /  20  40  40  60
CARTERSVILLE    70  88  70  86 /  70  40  40  60
COLUMBUS        74  90  73  88 /  20  50  40  50
GAINESVILLE     71  87  70  86 /  50  30  40  60
MACON           73  89  72  89 /  20  40  30  50
ROME            71  89  70  87 /  70  30  40  60
PEACHTREE CITY  70  88  70  86 /  20  40  40  60
VIDALIA         75  90  74  88 /  20  30  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....ATWELL
AVIATION...31
Hazardous weather outlook, Aug 8, 5:04 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
504 PM EDT WED AUG 8 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-092115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
504 PM EDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING.

.SYNOPSIS...
A VERY MOIST AIR MASS REMAINS ACROSS NORTH AND CENTRAL GEORGIA.
ALSO...WEAK DISTURBANCES ALOFT CONTINUE TO APPROACH THE FORECAST
AREA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DOES DEVELOP WILL
BE BRIEF GUSTY WINDS...FREQUENT LIGHTNING ...AND LOCALLY HEAVY
RAIN WITH ANY THUNDERSTORM.

.DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL AID IN THE DEVELOPMENT OF
ISOLATED THUNDERSTORMS THIS EVENING. WITH ONLY WEAK TO MODERATE
INSTABILITY AVAILABLE...STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
HOWEVER THE SLOW MOVING THUNDERSTORMS COULD PRODUCE HEAVY
DOWNPOURS AND LOCALIZED STREET FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ENERGY FROM AN UPPER LEVEL SHORT WAVE WILL BE CLOSE ENOUGH TO
PRODUCE SCATTERED THUNDERSTORMS THROUGH FRIDAY NIGHT. THE SHORT
WAVE WILL PUSH A SURFACE FRONT THROUGH THE AREA ON SATURDAY...WITH
SOME DRYING NOTED SATURDAY AND SUNDAY BEHIND A SURFACE FRONT.
THIS SHOULD LIMIT THUNDERSTORM DEVELOPMENT TO MAINLY ISOLATED OVER
MUCH OF THE FORECAST AREA SATURDAY THROUGH SUNDAY. THUNDERSTORM
COVERAGE WILL INCREASE TO SCATTERED ACROSS CENTRAL GEORGIA ON
MONDAY AND SPREAD NORTHWARD THROUGH MIDWEEK AS MOISTURE RETURNS TO
THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 8, 6:47 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT WED AUG 8 2012

GAZ034-035-082315-
647 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARROW AND GWINNETT COUNTIES UNTIL 715 PM EDT...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DACULA TO STATHAM...MOVING NORTHEAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BARROW AND GWINNETT COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT YARGO STATE
PARK...BETHLEHEM...HARBIN...LAWRENCEVILLE...GRAYSON...RUSSELL...
STATHAM...COUNTY LINE...WINDER...CARL...AUBURN...HOG MOUNTAIN AND
DACULA. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3405 8371 3406 8370 3405 8369 3404 8358
      3397 8354 3390 8365 3391 8368 3389 8376
      3393 8380 3389 8384 3388 8406 3408 8394
      3409 8379
TIME...MOT...LOC 2247Z 207DEG 2KT 3397 8391 3398 8370
          3394 8354
Special weather statement, Aug 8, 7:01 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 PM EDT WED AUG 8 2012

GAZ002-004-012-019-082330-
701 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...WALKER...FLOYD AND GORDON COUNTIES UNTIL 730 PM EDT...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MILL CREEK TO LAKE MARVIN...MOVING EAST AT
5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHITFIELD...WALKER...FLOYD AND GORDON COUNTIES THROUGH 730 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE
MARVIN...MILL CREEK...VILLANOW...RESACA...SUGAR VALLEY...TILTON AND
DALTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3475 8485 3471 8487 3471 8494 3467 8489
      3466 8490 3468 8491 3468 8494 3462 8490
      3451 8494 3451 8515 3459 8511 3459 8519
      3478 8512 3478 8487
TIME...MOT...LOC 2302Z 270DEG 3KT 3469 8504 3459 8508
Special weather statement, Aug 8, 7:16 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
716 PM EDT WED AUG 8 2012

GAZ034-035-047-049-082345-
716 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALTON...MORGAN...BARROW AND GWINNETT COUNTIES UNTIL 745 PM EDT...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DACULA TO MOUNT VERNON...MOVING SOUTHEAST
AT 5 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...MORGAN...BARROW AND GWINNETT COUNTIES THROUGH 745 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORT YARGO
STATE PARK...WINDER...STATHAM...RUSSELL...CARL...BETHLEHEM...
AUBURN...HOG MOUNTAIN...LAWRENCEVILLE...DACULA...HARBIN...GRAYSON...
MOUNT VERNON...BOSTWICK AND WINDSOR. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3396 8355 3392 8362 3390 8364 3389 8362
      3388 8359 3385 8357 3382 8350 3377 8346
      3365 8346 3389 8408 3409 8398
TIME...MOT...LOC 2316Z 323DEG 5KT 3397 8388 3394 8373
          3385 8359
Special weather statement, Aug 8, 7:38 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT WED AUG 8 2012

GAZ012-020-090015-
738 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN BARTOW AND GORDON COUNTIES UNTIL 815 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RANGER TO OOSTANAULA...MOVING SOUTH AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS BARTOW AND GORDON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE OOSTANAULA...CALHOUN...RANGER...
OAKMAN...REDBUD...SONORAVILLE...FUNKHOUSER...FOLSOM...ADAIRSVILLE...
PLAINVILLE AND FAIRMOUNT. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA
OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3447 8509 3453 8509 3455 8481 3459 8468
      3458 8465 3437 8466 3432 8481 3431 8503
      3439 8501 3440 8503 3440 8509 3442 8511
      3443 8509 3446 8511
TIME...MOT...LOC 2339Z 359DEG 3KT 3450 8470 3446 8481
          3445 8501
Special weather statement, Aug 8, 7:41 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT WED AUG 8 2012

GAZ034-045>048-090015-
741 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALTON...ROCKDALE...NEWTON...DEKALB AND GWINNETT COUNTIES UNTIL
815 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLEASANT HILL TO PANNELL...MOVING SOUTHWEST
AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WALTON...ROCKDALE...NEWTON...DEKALB AND GWINNETT COUNTIES
THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOUNT VERNON...PLEASANT HILL...WINDSOR...NICHOLASVILLE...
PANNELL...MONROE...LOGANVILLE...GOOD HOPE...BETWEEN...GRAYSON...
EBENEZER...SNELLVILLE...LILBURN...HERNDONVILLE AND YOUTH. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3389 8378 3379 8353 3375 8355 3359 8369
      3357 8367 3354 8370 3366 8399 3376 8434
      3399 8413
TIME...MOT...LOC 2341Z 037DEG 11KT 3389 8409 3382 8384
          3374 8365
Special weather statement, Aug 8, 7:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT WED AUG 8 2012

GAZ011-090030-
755 PM EDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA COUNTY UNTIL 830 PM EDT...

AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMMERVILLE THE THUNDERSTORM WAS NEARLY
STATIONARY.

THIS STORM HAS THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT IMPACTS
CHATTOOGA COUNTY THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE TIDINGS...JAMES H. FLOYD STATE PARK...TRION...
SUMMERVILLE...LYERLY...BERRYTON...MENLO AND CLOUDLAND. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3459 8548 3455 8523 3440 8525 3437 8534
      3436 8549 3439 8549 3439 8550
TIME...MOT...LOC 2354Z 094DEG 1KT 3446 8535

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:12 PM EDTFlash Flood WarningFFCBanks, Jackson, Madison2 hr
Aug 7, 8:58 PM EDTSpecial Weather StatementFFCJones, Monroe62 min
Aug 8, 4:18 PM EDTSpecial Weather StatementFFCWhite27 min
Aug 8, 4:38 PM EDTSpecial Weather StatementFFCWhite37 min
Aug 8, 5:10 PM EDTSpecial Weather StatementFFCHall35 min
Aug 8, 5:16 PM EDTSevere Thunderstorm WarningFFCBanks, Hall44 min
Aug 8, 5:31 PM EDTSpecial Weather StatementFFCJackson29 min
Aug 8, 5:41 PM EDTSpecial Weather StatementFFCWhite79 min
Aug 8, 6:00 PM EDTSpecial Weather StatementFFCJackson90 min
Aug 8, 6:01 PM EDTSpecial Weather StatementFFCClarke, Oconee29 min
Aug 8, 6:05 PM EDTSpecial Weather StatementFFCHall25 min
Aug 8, 6:16 PM EDTSpecial Weather StatementFFCBartow, Floyd29 min
Aug 8, 6:27 PM EDTSpecial Weather StatementFFCClarke, Oconee63 min
Aug 8, 6:30 PM EDTSpecial Weather StatementFFCWhitfield30 min
Aug 8, 6:34 PM EDTSpecial Weather StatementFFCHall26 min
Aug 8, 6:47 PM EDTSpecial Weather StatementFFCBarrow28 min
Aug 8, 7:01 PM EDTSpecial Weather StatementFFCWhitfield29 min
Aug 8, 7:16 PM EDTSpecial Weather StatementFFCBarrow, Gwinnett, Walton29 min
Aug 8, 7:38 PM EDTSpecial Weather StatementFFCGordon37 min
Aug 8, 7:41 PM EDTSpecial Weather StatementFFCDeKalb, Gwinnett, Walton34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.